It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Tourette Syndrome Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-23-2012, 03:47 AM   #1
Junior Member
(female)
 
Join Date: Feb 2009
Location: glos uk
Posts: 39
caz72me HB User
Could this be a Tic?

My 14yr old son has starting 'moaning' 'grunting' when eating, he doesn't seem to notice it but we all do when we are sat down to dinner, my husband is getting quite annoyed with it and tells him off but my son genuinely gets upset as doesn't realise its happening. He doesn't have any medical problems apart from dyspraxia but his younger brother has ADHD and I have noticed for years that my 14yr also displays some of the social symptoms but is so well behaved at school that it has never become an issue that needs following up. I am not sure what to think, it could be embarrasing for him with friends and don't want that for him but at the same time, I don't think its something serious enough to get medical input for, does this sound like a 'tic' to anyone with experience of tics and is there anything anyone could suggest to help.

 
Reply With Quote
Old 11-25-2012, 01:57 PM   #2
Newbie
(female)
 
Join Date: Nov 2012
Location: Roswell, New Mexico
Posts: 2
nt12am11ct3 HB User
Re: Could this be a Tic?

Hi there, usually when there is tourettes syndrome involved you notice it in your child around a young age. your child would be displaying certain tics such as grunting, facial ticking or grunting or repetitive movements that the child doesn't realize they're doing. You as the parent will probably recognize these signs or symptoms around the ages of 3-5. However, we noticed my daugters at the age of 3, and my son has barely started displaying some tics around the age of 5. However, if your child is on some types of medications for other issues such as ADHD, tics could be asymptomatic issue from the medications. For example, if your child has never displayed tic like symptoms and then all of a sudden shows symptoms after the use a a medication or medications. Document document document!!!! Keep your child's doctor apprised of the situation.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



LindsTics (3), sjb (1), cutplax (1), BXavier (1), cmboswell (1)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:55 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!